MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product date of event: used the first date of the month of the aware date as no event date was provided.Device evaluated by mfr.: synergy ii us mr 3.50 x 28mm stent delivery system was returned for analysis.A visual examination of the stent identified stent damage.Proximal stent strut row 1 was lifted and damaged.The undamaged crimped stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip identified damage.A visual and tactile examination of the hypotube identified multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section identified inner polymer extrusion twisting and damage 55mm proximal from distal end of tip.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 14nov2019.A 3.50 x 28 synergy drug-eluting stent was opened and was noted to be defective.However, returned device analysis revealed stent damaged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device is a combination product.Date of event: used the first date of the month of the aware date as no event date was provided.Device evaluated by mfr.: synergy ii us mr 3.50 x 12mm stent delivery system was returned for analysis.A visual examination of the stent identified stent damage.Proximal stent strut row 1 was lifted and damaged.The undamaged crimped stent outer diameter was measured within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip identified damage.A visual and tactile examination of the hypotube identified multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section identified inner polymer extrusion twisting and damage 55mm proximal from distal end of tip.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9444008
Report Number2134265-2019-14628
Device Sequence Number2243131
Product Code NIQ
UDI-Device Identifier08714729840305
UDI-Public08714729840305
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2021
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0023723305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1